Biased Bayesian learning with an application to the risk-free rate puzzle
dc.contributor.author | Ludwig, Alexander | |
dc.contributor.author | Zimper, Alexander | |
dc.contributor.email | alexander.zimper@up.ac.za | en_US |
dc.date.accessioned | 2014-09-19T05:12:07Z | |
dc.date.available | 2014-09-19T05:12:07Z | |
dc.date.issued | 2014-02 | |
dc.description.abstract | Based on the axiomatic framework of Choquet decision theory, we develop a closed-form model of Bayesian learning with ambiguous beliefs about the mean of a normal distribution. In contrast to rational models of Bayesian learning the resulting Choquet Bayesian estimator results in a long-run bias that reflects the agent’s ambiguity attitudes. By calibrating the standard equilibrium conditions of the consumption based asset pricing model we illustrate that our approach contributes towards a resolution of the risk-free rate puzzle. For a plausible parameterization we obtain a risk-free rate in the range of 35 −5%. This is 1 −25% closer to the empirical risk-free rate than according calibrations of the rational expectations model. | en_US |
dc.description.librarian | hb2014 | en_US |
dc.description.uri | http://www.elsevier.com/locate/jedc | en_US |
dc.identifier.citation | Ludwig, A & Zimper, A 2014, 'Biased Bayesian learning with an application to the risk-free rate puzzle', Journal of Economic Dynamics and Control, vol. 39, pp. 79-97. | en_US |
dc.identifier.issn | 0165-1889 (print) | |
dc.identifier.issn | 1879-1743 (online) | |
dc.identifier.other | 10.1016/j.jedc.2013.11.007 | |
dc.identifier.uri | http://hdl.handle.net/2263/42038 | |
dc.language.iso | en | en_US |
dc.publisher | Elsevier | en_US |
dc.rights | © 2014 Elsevier B.V. All rights reserved. Notice : this is the author’s version of a work that was accepted for publication in Journal of Economic Dynamics and Control. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Economic Dynamics and Control, vol.39, pp. 79-97, 2014. doi :10.1016/j.jedc.2013.11.007. | en_US |
dc.subject | Ambiguity | en_US |
dc.subject | Non-additive probability measures | en_US |
dc.subject | Bayesian learning | en_US |
dc.subject | Truncated normal distribution | en_US |
dc.subject | Risk-free rate puzzle | en_US |
dc.title | Biased Bayesian learning with an application to the risk-free rate puzzle | en_US |
dc.type | Postprint Article | en_US |